Lisbon 2017 Delegate Registration Programme Exhibition Virtual Exhibition Satellites OneWorld Travel Discount
escrs app advert

Posters

Search Title by author or title

Bilateral subcapsular cataract and linear IgA dermatosis of childhood with long-term sistemic steroid use: a case report

Poster Details

First Author: M.Prado BRAZIL

Co Author(s):                        

Abstract Details

Purpose:

We reported a case of a 8-year-old boy presenting bilateral subcapsular cataract associated with linear IgA dermatosis of childhood which had been using 04 mg per day of prednisone for five years without any medical monitoring. It is known that the use of glicocorticoids has risen over the years (1), however steroid-induced cataract is a well known complication, especially in children (2). The purpose in this case report is not only to describe the association of the abuse of steroid and the cataract, but also to discard its relation to the dermatological condition.

Setting:

Pediatric Ophtalmology Departament of Faculdade de Medicina do ABC, Santo Andr�Ã�©, S�Ã�£o Paulo, Brazil.

Methods:

A 8-year-old brown boy referring progressive vision loss in both eyes (AO) for over 1 year. The patient presented linear dermatosis when was 2 years old and started medical treatment with betamethasone 10 ml. As the dermatological condition had gotten better, the mother stopped medical monitoring and continued oral treatment until the present day, five years later.

Results:

Ophthalmic examination showed visual acuity of �â�€�œcounting fingers�â�€� in both eyes and bilateral subcapsular cataract of 3マ�,with the nucleus showing cellularity aspect. The phaco surgery is scheduled for the next week within the material analisys that will enlithen the pourpose weather the cataract is related to the IgA disease, or is it due to the steroidal long term use.

Conclusions:

Cataract has many ethiology factors, includind association with athopic dermatosis and the abuse of glicocorticoid. In this case we tried to find a relation between the bilateral subcapsular cataract and the IgA linear dermatosis of the childhood. As we tried to find any other report regarding the subject nothing related both diseases and given the analisys of the material we conclude that there is no relation between both, making us believe that, in this case, the cataract is caused by the long term use of steroid.

Financial Disclosure:

NONE

Back to Poster listing